MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GRAND SLAM; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GRAND SLAM; PTCA GUIDE WIRE
Model Number AG141302
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: toyoflex cebu corporation, cebu, philippines, registration number: (b)(4).The reported grand slam guide wire was returned with its fragment.The proximal side of the returned grand slam guide wire was found kinked at approximately 3mm proximal to the mid solder (located at 25mm from the wire tip to fix the outer coil onto the core wire).The outer coil was elongated distally from the mid solder for approximately 50mm and fractured.The core wire was found fractured at approximately 7mm distal to the mid solder.Microscopic observation of the proximal side of the grand slam guide wire found that the fracture end of the outer coil had a relatively flat fracture surface, indicating that torsion was generated as the coil structure had been straightened by tension.Twisting of the outer coil was also observed at the fracture end.The fracture end of the core wire was twisted and its fracture surface was relatively flat, which could be attributed to torsion.Ball tip was found at the very distal end of the fragment of the grand slam guide wire, which was kinked at approximately 5mm from the wire tip.The core wire was found fractured at approximately 18mm proximal to the wire tip, while the outer coil was elongated for approximately 70mm from approximately 5mm proximal to the wire tip.Microscopic observation of the wire fragment found that the fracture end of the core wire was twisted and had a relatively flat fracture surface, which could be attributed to torsion.The fracture end of the outer coil was also twisted and had a relatively flat fracture surface, which could be attributed to torsion.Investigation of the returned grand slam guide wire found that the outer coil was elongated and fractured and the core wire was fractured; however, measurement suggested that the entire guide wire was returned as the length of each of the core wire and outer coil was consistent with the product specification.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that excessive torsion generated with torquing manipulation might have been locally accumulated on the distal segment of the subject grand slam guide wire while the distal segment of the guide wire was caught in the calcium, causing the core wire to be fractured.As torsion was generated and applied to the guide wire as the coil structure of the outer coil was straightened by tension during withdrawal attempts, the distal segment of the guide wire was completely detached.Although it was concluded that this event was not attributed to product quality, removal of wire fragment with a snare is considered as an additional treatment and therefore an adverse event.It was also concluded that possibility of fragment left in patient anatomy could not be completely eradicated if the same event were to recur.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi grand slam guide wire was used during a percutaneous peripheral intervention (ppi) to treat a heavily calcified lesion in the proximal tibial artery.As the grand slam guide wire was caught by the calcium and fractured, an unspecified snare was used to successfully remove the fragment.It was informed that there were no adverse patient effects.

Brand Name
GRAND SLAM
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key20554053
Report Number3003775027-2024-00114
Device Sequence Number14231635
Product Code DQX
UDI-Device Identifier04547327055857
UDI-Public(01)04547327055857(17)270131(10)240203A08F
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG141302
Device Lot Number240203A08F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown